Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 13, NWS Wakefield, VA

September 29, 2010Camden County, Pasquotank County, North Carolina

NWS Wakefield, VA issued this tornado warning at Sep 29, 2010, 11:35 PM EDT for Camden County, Pasquotank County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2010, 11:35 PM EDT (03:35 UTC)
Expired
Sep 30, 2010, 12:15 AM EDT
In force
40 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Camden County, NC, Pasquotank County, NC

The radar

The Norfolk radar (KAKQ), 92 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 29, 9:39 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 3.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2010-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2010-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1012 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
440 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
2.0
Supercell composite
11.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WFUS51 KAKQ 300335
TORAKQ
NCC029-139-300415-
/O.NEW.KAKQ.TO.W.0013.100930T0335Z-100930T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1135 PM EDT WED SEP 29 2010

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL CAMDEN COUNTY IN NORTHEAST NORTH CAROLINA...
  NORTHWESTERN PASQUOTANK COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 1215 AM EDT

* AT 1133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR CHAPANOKE...OR 6 MILES NORTHEAST OF
  WINFALL...AND MOVING NORTH AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MORGANS CORNER...PARKVILLE...LYNCHS CORNER AND HORSESHOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3625 7637 3637 7646 3646 7650 3648 7633
      3624 7631 3624 7634
TIME...MOT...LOC 0335Z 158DEG 29KT 3626 7636

$$
BROWN
1 follow-up statement
466 
WWUS51 KAKQ 300356
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1156 PM EDT WED SEP 29 2010

NCC029-139-300415-
/O.CON.KAKQ.TO.W.0013.000000T0000Z-100930T0415Z/
PASQUOTANK NC-CAMDEN NC-
1156 PM EDT WED SEP 29 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL CAMDEN AND
NORTHWESTERN PASQUOTANK COUNTIES UNTIL 1215 AM EDT...

AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR MORGANS CORNER...OR 7 MILES SOUTHWEST OF SOUTH
MILLS...MOVING NORTH AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  LYNCHS CORNER AND HORSESHOE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3631 7642 3637 7646 3646 7650 3648 7633
      3646 7632 3634 7632 3630 7638
TIME...MOT...LOC 0355Z 158DEG 29KT 3641 7642

$$

BROWN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 29, 10:03 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Sep 29, 10:03 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1003 PM EDT WED SEP 29 2010

.SYNOPSIS...
A SERIES OF LOW PRESSURE SYSTEMS WILL RIDE NORTHWARD ALONG AND
STALLED FRONTAL BOUNDARY AND BRING COPIOUS AMOUNTS OF RAIN TO THE
REGION THROUGH THURSDAY. HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST ON FRIDAY AND OVER THE WEEKEND... AND WILL USHER COOLER
AND DRIER AIR ACROSS THE MID ATLANTIC REGION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
QUICK UPDATE TO ACCOUNT FOR TOR WATCH ACROSS SERN VA/NE NC THRU 11Z.

LTST MSAS INDCTG FRNTL BNDRY NRLY STNRY ACROSS CSTL NC NE TO A PSN
JUST OFF THE DELMARVA COAST. FIRST BATCH OF MDT TO HVY RAIN HAS
SHFTD W OF CHES BAY THIS EVE WITH ONLY SCT PCPN ALONG THE COAST.
THE CELLS ALONG THE FRNT HAVE BEEN PROBLEMATIC DUE TO WEAK SHEAR.
AS TYPICAL WITH CELLS MOVG FROM THE OCEAN NW...WEAK SPIN UPS OCCUR
BTWN THE LAND AND WATER WITH THE PTNTL FOR A WATERSPOUT TO COME
ONSHORE AS A WEAK TORNADO. SUCH A CELL MOVED NW ACROSS ALBEMARLE
SND AFTR 5 PM AND CAME ASHORE NR HARVEY POINT IN PERQUIMNS CNTY NC.

SCND BATCH OF MDT TO HVY PCPN NOW MOVG N ACROSS ERN HALF OF NC AND
WILL OVRSPRD RGN NXT SVRL HRS. HOWEVER...BOTH WRF/RUC INDCT THAT
IT WILL TAKE SVRL MORE HRS FOR THE WDSPRD PCPN TO MAKE IT ACROSS
THE DELMARVA...SO HAVE ADJUSTED POPS THERE DOWN A BIT FOR THE NXT
FEW HRS INCRG AFTR MIDNITE. OTW...WITH CAD WELL ENTRENCHED W OF
BNDRY...DO NOT SEE MUCH THREAT FOR THUNDER THRU OVRNITE HRS XPCT
IN VCNTY OF FRNTL BNDRY AND JUST W OF IT WHERE SOME ELVTD THUNDER
MAY OCCUR. SO TOOK OUT MENTION OF THUNDER XCPT FOR SERN THIRD OF
FA. ANY SVR THREAT WILL CONT TO BE ACROSS SERN CNTYS AND UP COAST
IVOF BNDRY. ANTHR 1-2 INCHES OF PCPN XPCTD. LOWS GNRLY IN THE 60S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
ON THU...THE BIG QUESTION WILL BE HOW QUICKLY DOES THE MID LVL
DRY SLOT MOVE INTO THE FCST REGION AND START TO END THE RAIN. HAVE
LEANED TOWARD THE SLOWER SREF/ECMWF HERE...GIVEN THE HIGHLY-
AMPLIFIED UPR LVL PATTERN (DEEP SRLY FLOW) AND THUS WHAT WOULD
MORE LIKELY BE A PROLONGED FEED OF SUBTROPICAL MOISTURE INTO THE
MID ATLC REGION. BASICALLY...KEPT CATEGORICAL POPS ACROSS THE
ENTIRE CWA THROUGH THE DAY BUT STARTED LOWERING THEM ACROSS THE
EASTERN PIEDMONT IN THE AFTERNOON. THERE WILL BE A RISK OF A
COUPLE OF STRONG/SEVERE STORMS AGAIN THURS WITH H85 WINDS SHOWN TO
BE AROUND 70-80KTS...GIVING US AMPLE SHEAR FOR THE THREAT OF
DAMAGING WIND GUSTS/ISOLATED TORNADOES. RAINFALL TOTALS THROUGH
THIS EVENT WILL RANGE FROM 3-5 INCHES WITH SOME LOCALLY HIGHER
AMOUNTS. THE OTHER AREA OF CONCERN FOR THU AND EVEN LATE WED NIGHT
WILL BE INCREASING WINDS ALONG THE IMMEDIATE COAST DUE TO AN
INCREASED PRESSURE GRADIENT. TO ERR ON THE SAFE SIDE...HAVE ISSUED
A WIND ADVISORY FOR THE IMMEDIATE COASTAL AREAS LATE TONIGHT
THROUGH THURS FOR THE POSSIBILITY OF SUSTAINED WINDS TO 30 MPH WITH
GUSTS TO 45 MPH. HIGHS THU WILL BE MAINLY IN THE 70S.

MODELS ARE CONSISTENT IN SHOWING THE RAIN ENDING THURSDAY NIGHT. DRY
WEATHER WILL RETURN FRI AS HIGH PRESSURE RETURNS. HIGH TEMPS WILL
BE IN THE 70S. LOOKING FOR A PLEASANTLY COOL BUT DRY DAY ON
SATURDAY AS A TROUGH OF LOW PRESSURE STARTS BUILDING INTO EASTERN
CANADA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE LONGWAVE PATTERN THIS WEEKEND AND EARLY NEXT WEEK FEATURES A
MERIDIONAL LONGWAVE PATTERN OVER NORTH AMERICA WITH A TROUGH OVER
THE EASTERN PORTION OF THE CONTINENT...AND A RIDGE OVER THE WESTERN
PORTION OF THE CONTINENT. CANADIAN HIGH PRESSURE BUILDS INTO THE
REGION SUNDAY AND SETTLES INTO THE AREA MONDAY. THIS WILL BRING AN
AUTUMN-LIKE AIRMASS WITH MAXIMUM TEMPERATURES PRIMARILY IN THE 60S
SUNDAY AND MONDAY...AND PERHAPS EVEN COOLER DEPENDING ON THE
ORIENTATION OF THE SURFACE WIND...N/NE VERSUS NW. LOW TEMPERATURES
SHOULD DROP INTO 40S INLAND SUNDAY AND MONDAY MORNING...WITH LOW 50S
ALONG THE COASTLINES. MORE UNCERTAINTY ARISES TOWARD THE MIDDLE OF
NEXT WEEK AS THE ECMWF RETROGRADES THE TROUGH AXIS TO THE WEST
ALLOWING TROPICAL MOISTURE TO AGAIN SURGE NORTH...WHILE THE GFS
HOLDS SURFACE HIGH PRESSURE OVER THE REGION KEEPING THE AREA DRY.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
WIDESPREAD RAIN AFFECTING ALL TAF SITES THIS AFTN WILL CONTINUE
INTO THURS AFTN. CONDITIONS RANGE FROM SHORT TERM LIFR IN HEAVIER
SHWRS TO VFR WITH -RA...LIFR CLDS ALG THE COAST WILL INCR
OVERNIGHT WITH ALL SITES IFR/LIFR OVERNIGHT INTO THURS.
THESE LWR CIGS/VSBYS WILL LIKELY CONTINUE THRU MUCH OF THU.
DRYING OUT THU NGT WITH VFR CONDITIONS RETURNING FOR FRI AND SAT.

&&

.MARINE...
LOW PRESSURE IS ORGANIZING OFF THE FLORIDA COAST LATE THIS AFTERNOON
WITH A STALLED FRONTAL BOUNDARY LINGERING OVER THE PIEDMONT. THIS
LOW PRESSURE SYSTEM IS EXPECTED TO MOVE NORTHWARD OVERNIGHT REACHING
THE NC/SC COAST AFTER MIDNIGHT...AND NEARING SOUTH CENTRAL PA BY
EARLY THURSDAY AFTERNOON. MEANWHILE...HIGH PRESSURE REMAINS OFF THE
MID ATLANTIC COAST...WHICH RESULTS IN A VERY TIGHT PRESSURE GRADIENT
ALONG THE MID ATLANTIC COAST. ADDITIONALLY A SECONDARY SYSTEM
FOLLOWS UP THE COAST DURING THE AFTERNOON. 925 MB WIND SPEEDS REACH
OR EXCEED 50 KT...PERHAPS EXCEEDING 60 KT AS BAROCLINICITY INCREASES
ALONG THE FRONT AS TROPICAL AIR REMAINS TO THE EAST...AND
INCREASINGLY COOLER AIR ENCROACHES TO THE WEST OF THE APPALACHIANS.
SUSTAINED SPEEDS AND GENERAL GUSTINESS SHOULD REACH GALE FORCE AT
MOST...SO A GALE WARNING WILL REMAIN IN EFFECT FOR THE COASTAL
ATLANTIC AND SOUND...AND A GALE FLAG HAS BEEN HOISTED FOR THE BAY.
STORM FORCE GUSTS ARE POSSIBLE...BUT SHOULD BE CONFINED TO
CONVECTION...AND CAN BE HANDLED BY SPECIAL MARINE WARNINGS. ANY RAMP
UP SMALL CRAFT ADVISORIES HAVE BEEN DISCONTINUED. THE WIND SHOULD
RELAX...AT LEAST SOMEWHAT AND SHIFT TO THE NORTHWEST THURSDAY
EVENING. SMALL CRAFT ADVISORIES ARE LIKELY TO GO INTO EFFECT AFTER
THE GALE WARNING EXPIRES.

AN EXTENDED PERIOD OF COLD AIR ADVECTION ARRIVES AFTER THIS SYSTEM
WITH A PERIOD OF SUSTAINED NORTH TO NORTHEAST WIND INTO THE WEEKEND.
THIS WILL MAINTAIN ROUGH SEAS AND THE POTENTIAL FOR FLAGS PERSISTING.

&&

.TIDES/COASTAL FLOODING...
LATEST EXTRATROPICAL SURGE GUIDANCE INDICATES TIDAL ANOMALIES AROUND
1 FT AT MOST WITH THE STORM SYSTEM RACING UP THE COAST THURSDAY. AT
THIS TIME A COASTAL FLOOD ADVISORY HAS NOT BEEN ISSUED GIVEN THE LOW
ANOMALIES AND THAT THE GREATEST THREAT FOR FLOODING APPEARS TO BE
FROM HEAVY RAINFALL. SUBSEQUENT GUIDANCE WILL BE MONITORED FOR ANY
INCREASES IN TIDAL ANOMALIES.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MDZ021>025.
     HIGH SURF ADVISORY FROM 3 AM THURSDAY TO 6 AM EDT FRIDAY FOR
     MDZ025.
     WIND ADVISORY FROM 6 AM TO 8 PM EDT THURSDAY FOR MDZ025.
NC...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NCZ012>017-
     030>032-102.
     WIND ADVISORY FROM 3 AM TO 8 PM EDT THURSDAY FOR NCZ102.
VA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR VAZ060-061-
     065>070-079>081-087>089-092-093-095>098.
     FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR VAZ048-049-
     062>064-071>078-082>086-090-091-094-099-100.
     WIND ADVISORY FROM 3 AM TO 8 PM EDT THURSDAY FOR VAZ098.
     HIGH SURF ADVISORY FROM 3 AM THURSDAY TO 6 AM EDT FRIDAY FOR
     VAZ098>100.
     WIND ADVISORY FROM 6 AM TO 8 PM EDT THURSDAY FOR VAZ099-100.
MARINE...GALE WARNING UNTIL 8 PM EDT THURSDAY FOR ANZ630>633-650-652-
     654-656-658.

&&

SYNOPSIS...BKH/JDM
NEAR TERM...MPR/JDM
SHORT TERM...BKH/JDM
LONG TERM...AJZ
AVIATION...CY
MARINE...AJZ
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 29, 10:14 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1014 PM EDT WED SEP 29 2010

VAZ060-061-065>070-079>081-087>089-010215-
PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-
SUSSEX-SURRY-
1014 PM EDT WED SEP 29 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

NCZ012>017-030>032-VAZ092-093-095>097-010215-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-SOUTHAMPTON-ISLE OF WIGHT-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
1014 PM EDT WED SEP 29 2010

...TORNADO WATCH 687 IN EFFECT UNTIL 7 AM EDT THURSDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT AND WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MDZ021>024-VAZ048-049-062>064-071>078-082>086-090-091-094-010215-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-FLUVANNA-LOUISA-
GOOCHLAND-HANOVER-CAROLINE-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK-NEWPORT NEWS/HAMPTON-
1014 PM EDT WED SEP 29 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE
PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...TONIGHT AND WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

VAZ098-010215-
VIRGINIA BEACH-
1014 PM EDT WED SEP 29 2010

...TORNADO WATCH 687 IN EFFECT UNTIL 7 AM EDT THURSDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 6 AM EDT
FRIDAY...
...WIND ADVISORY IN EFFECT FROM 3 AM TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT AND WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.
   WIND ADVISORY.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MDZ025-VAZ099-100-010215-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
1014 PM EDT WED SEP 29 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 3 AM THURSDAY TO 6 AM EDT
FRIDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT AND WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

NCZ102-010215-
OUTER BANKS CURRITUCK-
1014 PM EDT WED SEP 29 2010

...TORNADO WATCH 687 IN EFFECT UNTIL 7 AM EDT THURSDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 3 AM TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...TONIGHT AND WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

ANZ630>632-650-652-654-010215-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
1014 PM EDT WED SEP 29 2010

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT AND WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

ANZ633-656-658-010215-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
1014 PM EDT WED SEP 29 2010

...TORNADO WATCH 687 IN EFFECT UNTIL 7 AM EDT THURSDAY...
...GALE WARNING IN EFFECT UNTIL 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...TONIGHT AND WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

JFOSTER

In the hours before

Special weather statement, Sep 29, 7:37 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
737 PM EDT WED SEP 29 2010

VAZ100-300015-
NORTHAMPTON VA-
737 PM EDT WED SEP 29 2010

...STRONG THUNDERSTORM MOVING APPROACHING NORTHAMPTON COUNTY...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTH OF NASSAWADOX...OR ABOUT 14 MILES
EAST OF CAPE CHARLES...MOVING NORTHWEST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR BIRDSNEST...AND...MACHIPONGO AT 810 PM
EDT...NASSAWADOX...AND...FRANKTOWN AT 815 PM EDT.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3729 7578 3719 7580 3714 7587 3717 7586
      3716 7587 3741 7600 3745 7599 3755 7587
      3752 7579 3743 7581 3741 7578 3743 7573
      3741 7578 3735 7578 3736 7574 3739 7575
      3740 7572 3735 7571

44
Special weather statement, Sep 29, 7:53 PM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
753 PM EDT WED SEP 29 2010

VAZ063-070-071-080-081-300045-
CHESTERFIELD VA-DINWIDDIE VA-HANOVER VA-HENRICO VA-PRINCE GEORGE VA-
753 PM EDT WED SEP 29 2010

...BAND OF MODERATE TO HEAVY RAINFALL MOVING ACROSS THE METRO AREA...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF MODERATE TO HEAVY RAINFALL FROM STUDLEY TO PETERSBURG...OR
FROM MECHANICSVILLE TO PETERSBURG...MOVING NORTHWEST AT 10 MPH. THE
HEAVY RAINFALL WILL BE NEAR...
  RICHMOND HEIGHTS AROUND 800 PM EDT...
  CENTER STAR AROUND 805 PM EDT...
  FIVE FORKS AROUND 810 PM EDT...
  CHURCH ROAD AROUND 815 PM EDT...
  HANOVER AROUND 820 PM EDT...
  CHAMBERLAYNE AROUND 825 PM EDT...

THE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LAT...LON 3791 7754 3783 7743 3781 7743 3780 7741
      3778 7740 3779 7737 3772 7729 3769 7724
      3709 7737 3707 7770 3726 7766 3726 7765

44
Special weather statement, Sep 29, 8:04 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
804 PM EDT WED SEP 29 2010

VAZ082-089-090-093>097-300100-
CHARLES CITY VA-CHESAPEAKE VA-ISLE OF WIGHT VA-JAMES CITY VA-NEWPORT
NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-SURRY VA-
804 PM EDT WED SEP 29 2010

...MODERATE TO HEAVY RAINFALL MOVING ACROSS THE AREA...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS PRODUCING MODERATE TO
HEAVY RAINFALL FROM FORT EUSTIS TO BOWERS HILL...OR FROM 6 MILES
WEST OF PATRICK HENRY FIELD TO DEEP CREEK...MOVING NORTHWEST AT 25
MPH. THE HEAVY RAINFALL WILL BE NEAR...
  BUSCH GARDENS AROUND 810 PM EDT...
  KINGS POINT AROUND 815 PM EDT...
  WILLIAMSBURG AIRPORT AROUND 820 PM EDT...
  FIVE FORKS AROUND 825 PM EDT...
  SCOTLAND AROUND 830 PM EDT...
  BOAZ AROUND 835 PM EDT...

THE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LAT...LON 3691 7682 3735 7699 3720 7655 3703 7647
      3711 7662 3722 7665 3719 7675 3725 7687
      3723 7693 3721 7679 3716 7673 3720 7669
      3719 7666 3705 7666 3697 7648 3689 7647
      3691 7642 3656 7627 3656 7673

44
Special weather statement, Sep 29, 8:55 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
855 PM EDT WED SEP 29 2010

VAZ091-093>097-300200-
CHESAPEAKE VA-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-YORK VA-
855 PM EDT WED SEP 29 2010

...STRONG THUNDERSTORMS MOVING OVER HAMPTON ROADS...

AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTHAMPTON TO WESTERN BRANCH...OR FROM 7
MILES SOUTHEAST OF NEWPORT NEWS TO DOWNTOWN PORTSMOUTH...MOVING NORTH
AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR   BEACONSDALE AROUND
905 PM EDT...
  NEWPORT NEWS AROUND 910 PM EDT...
  NORTHAMPTON AROUND 915 PM EDT...
  PATRICK HENRY FIELD AROUND 920 PM EDT...
  GRAFTON AROUND 925 PM EDT...
  SEAFORD AROUND 1000 PM EDT...

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3669 7651 3671 7652 3699 7655 3703 7649
      3709 7656 3726 7657 3720 7640 3699 7637
      3695 7642 3703 7648 3699 7653 3696 7648
      3689 7647 3692 7644 3690 7639 3691 7635
      3662 7632

ZIMMERMAN
Special weather statement, Sep 29, 9:56 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
956 PM EDT WED SEP 29 2010

VAZ073-083>085-090-091-094-300300-
GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-MIDDLESEX VA-NEW KENT
VA-NEWPORT NEWS/HAMPTON VA-YORK VA-
956 PM EDT WED SEP 29 2010

...STRONG THUNDERSTORM MOVING OVER THE PENINSULA AND TOWARD THE
MIDDLE PENINSULA...

AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PATRICK HENRY FIELD...MOVING NORTH AT 30
MPH. THE STRONG THUNDERSTORM WILL BE NEAR LACKEY AT 1000 PM EDT...
U.S. NAVAL WEAPONS STATION AT 1005 PM EDT...WICOMICO AT 1010 PM
EDT...QUEENS LAKE AT 1015 PM EDT...CLAY BANK AT 1020 PM EDT...BELROI
AT 1025 PM EDT.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3712 7638 3707 7656 3713 7663 3718 7662
      3722 7665 3722 7669 3752 7687 3755 7681
      3752 7680 3755 7679 3761 7657 3726 7643
      3724 7649 3723 7642

ZIMMERMAN
Special weather statement, Sep 29, 11:24 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1124 PM EDT WED SEP 29 2010

NCZ013>017-030>032-VAZ096-097-300430-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-HERTFORD
NC-PASQUOTANK NC-PERQUIMANS NC-SUFFOLK VA-WESTERN CURRITUCK NC-
1124 PM EDT WED SEP 29 2010

...SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL...

AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS FROM 6 MILES SOUTHEAST OF NIXONTON TO
COLERAIN...OR FROM 7 MILES SOUTHWEST OF WEEKSVILLE TO 11 MILES
SOUTHEAST OF AHOSKIE...MOVING NORTH AT 15 TO 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
  MILL CROSSROADS AROUND 1130 PM EDT...
  WINFALL AROUND 1135 PM EDT...
  BOB WHITE FORK AROUND 1140 PM EDT...
  WOODVILLE AROUND 1145 PM EDT...
  RABBIT CORNER AROUND 1150 PM EDT...
  SIGN PINE AROUND 1155 PM EDT...

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

LAT...LON 3657 7682 3656 7608 3625 7610 3628 7618
      3621 7610 3613 7611 3609 7621 3611 7630
      3608 7631 3607 7641 3603 7646 3603 7667
      3606 7671 3617 7674 3621 7672 3626 7670
      3620 7675 3613 7675 3603 7671 3603 7687

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 10:20 PM EDTSevere Thunderstorm WarningAKQBertie, Hertford, Northampton55 min
Sep 29, 10:25 PM EDTFlash Flood WarningAKQBertie, Gates, Hertford, Northampton2 hr
Sep 29, 11:24 PM EDTSpecial Weather StatementAKQCamden, Chowan, Gates, Pasquotank, Perquimans66 min
Sep 29, 11:49 PM EDTTornado WarningAKQGates41 min
Sep 30, 12:02 AM EDTTornado WarningAKQPasquotank28 min
Sep 30, 12:03 AM EDTTornado WarningAKQCamden, Pasquotank42 min
Sep 30, 12:11 AM EDTTornado WarningAKQGates34 min
Sep 30, 12:24 AM EDTTornado WarningAKQCamden, Currituck, Pasquotank36 min
Sep 30, 1:23 AM EDTTornado WarningAKQCamden, Currituck, Pasquotank37 min
Sep 30, 1:53 AM EDTFlash Flood WarningAKQBertie, Hertford, Northampton82 min
Sep 30, 3:01 AM EDTAreal Flood AdvisoryAKQBertie, Camden, Chowan, Currituck, Gates, Hertford and 3 more89 min
Sep 30, 3:24 AM EDTRiver Flood WarningAKQBertie5 days
Sep 30, 3:39 AM EDTSpecial Weather StatementAKQCamden, Pasquotank66 min
Sep 30, 3:50 AM EDTTornado WarningAKQCurrituck25 min
Sep 30, 4:15 AM EDTTornado WarningAKQCurrituck30 min
Sep 30, 4:25 AM EDTTornado WarningAKQCamden, Currituck, Pasquotank35 min
Sep 30, 4:59 AM EDTTornado WarningAKQCamden, Currituck, Pasquotank31 min
Sep 30, 5:18 AM EDTTornado WarningAKQCamden, Gates, Pasquotank, Perquimans42 min
Sep 30, 5:24 AM EDTTornado WarningAKQCamden, Currituck, Pasquotank51 min
Sep 30, 8:00 AM EDTFlash Flood WarningAKQBertie, Chowan, Gates, Hertford, Perquimans3 hr
Sep 30, 8:13 AM EDTTornado WarningAKQCamden, Currituck21 min
Sep 30, 8:37 AM EDTFlash Flood WarningAKQCamden, Currituck, Pasquotank3 hr
Sep 30, 9:36 AM EDTTornado WarningAKQCamden, Currituck, Pasquotank24 min
Sep 30, 10:43 AM EDTAreal Flood WarningAKQBertie, Camden, Chowan, Currituck, Gates, Hertford and 3 more12 hr
Sep 30, 6:20 PM EDTAreal Flood AdvisoryAKQBertie, Hertford, Northampton4 hr

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.